Heavy Snow, W Salt Lake T X W/E Toole T X E
- When
- April 8, 12:00 PM MST to April 9, 10:00 PM MST
- Where
- W Salt Lake T X W/E Toole T X E forecast zone
- Reported by
- TRAINED SPOTTER
A strong spring storm moved through the Great Basin. with even valley locations receiving significant snow.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong spring storm moved through the Great Basin. Southern Utah was the hardest hit...with even valley locations receiving significant snow. Some snowfall (liquid equivalent) storm totals are: Brian Head - 20" (1.39"), Cedar Breaks - 20" (1.60"), Pine Valley Mts - 16" (1.30"), Kolob Mtn - 14" (1.10"), Upper MIllcreek - 2" (1.09"), Enterprise - 10" (1.18"), Oquirrh Mtns - 9" (0.80"), Alta - 9" (0.82"), Cedar City - 8" (0.79"), Milford - 7" (0.62), Bryce Canyon - 4" (0.30"), Snowbasin - 2" (0.15"), and Tooele Bench - 2" (0.80").
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 8, 8:30 AM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT FRI APR 8 2005 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA TODAY. A WEAK RIDGE DEVELOPS FRIDAY EVENING BEFORE A SECOND STORM MOVES INTO THE AREA FOR SATURDAY. && .DISCUSSION...INITIAL SHORTWAVE OF THE CURRENT TROF ROTATING SLOWLY EAST-NORTHEAST ACROSS UT THIS MORNING. WEAK CIRCULATION APPEARS TO BE DEVELOPING NORTHWEST OF U24. BEST BAND OF PRECIP CURRENTLY OVER THE EASTERN PORTION OF THE GREAT SALT LAKE SOUTH INTO UT COUNTY THEN SOUTHEAST TOWARD PUC. ISOLATED THUNDERSTORMS POPPING IN THAT BAND. THE DEVELOPMENT OF A CLOSED CIRCULATION WILL SLOW THE PROGRESS OF THE TROF A BIT BUT IT WILL STILL BE PUSHED ALONG BY THE SECOND IMPULSE. BEST PERIOD OF PRECIP FOR THE WASATCH FRONT AND NORTHERN MOUNTAINS WILL BE OVER THE NEXT FEW HOURS AS THE SHORTWAVE MOVES PAST. THAT WILL LINGER THROUGH MID AFTERNOON IN THE MOUNTAIN LOCATIONS FAVORED BY NORTHWEST FLOW. THE NORTHWEST FLOW IS BRIEF BEFORE THE THE NEXT SYSTEM...ALREADY ON THE CA/OR COAST...SLIDES SOUTHEAST INTO THE AREA. THE MAIN PUNCH WITH IT LOOKS LIKE IT WILL BE ACROSS CENTRAL UT LATE TONIGHT AND EARLY SATURDAY. WILL KEEP THE SNOW ADVISORIES AS THEY ARE FOR NOW BUT WILL INDICATE THE SNOW DECREASING DURING THE AFTERNOON. SOME OF THE ADVISORIES WILL NEED TO BE CONTINUED FOR THE SECOND ROUND OF ACTIVITY TONIGHT BUT WILL LIKELY BE ABLE TO DROP THE WASATCH NORTH OF I-80 OUT. EVEN THE AREAS THAT WILL STILL NEED ADVISORIES WILL BE TOWARD THE LOW END FOR THE MOST PART. BRIEF SHORTWAVE RIDGE MOVES ACROSS EARLY NEXT WEEK THEN ANOTHER TROF DEEPENS INTO THE GREAT BASIN ABOUT MIDWEEK. THE 06Z GFS WAS SLOWER THAN THE 00Z RUN AND HAD A HIGHER AMPLITUDE RIDGE DEVELOPING IN THE EASTERN PACIFIC. THIS IS MUCH MORE LIKE THE 00Z ECMWF. BOTH THEN DEVELOP A CLOSED CENTER THAT MOVES ACROSS NORTHERN UT THURSDAY. NOTHING IN THE RUNS TO INDICATE ANY CHANGE TO THE CURRENT PROGRESSIVE PATTERN WITH PERIODS OF UNSETTLED WEATHER EVERY FEW DAYS. && .AVIATION...NONE. SEE LATEST SLCTAFSLC && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY TODAY. SEE SLCWSWSLC. WY...NONE. ID...NONE. && GIBSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT FRI APR 8 2005 IDZ024-025-UTZ001>021-WYZ021-091300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT FRI APR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY A COLD FRONT WILL SPREAD VALLEY RAIN AND MOUNTAIN SNOW ACROSS UTAH TODAY. A SNOW ADVISORY HAS BEEN ISSUED FOR THE HIGHER MOUNTAINS. SEE SLCWSWSLC FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE NEXT STORM SYSTEM WILL ARRIVE OVER UTAH FROM THE WEST COAST BY EARLY SATURDAY MORNING. WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL ACCOMPANY THE STORM SYSTEM FOR THE WEEKEND. STRONG AND GUSTY NORTH WINDS WILL DEVELOP IN UTAHS DIXIE SUNDAY...THEN DECREASE MONDAY. ANOTHER COLD AND WET STORM IS LIKELY MID-WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO NORMAL OPERATING PROCEDURE.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446487, 5446488, 5446489, 5446490, 5446491, 5446492, 5446493.